Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 63, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Nov 9, 2009, 9:36 AM CST for Montgomery County, Alabama. It took effect at Nov 10, 2009, 11:24 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 9, 2009, 9:36 AM CST (15:36 UTC)
- In effect from
- Nov 10, 2009, 11:24 PM CST
- Expired
- Nov 10, 2009, 12:53 PM CST
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
County Montgomery County, AL
The river
Written for the forecast point Catoma Creek near Montgomery (CATA1).
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02421000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 091536 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 936 AM CST MON NOV 09 2009 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN ALABAMA... CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE AFFECTING MONTGOMERY COUNTY. .HEAVY RAINFALL OF THREE TO FIVE INCHES IS FORECAST TO OCCUR OVER THE CATOMA CREEK DURING THE NEXT THIRTY SIX HOURS...AND THIS WOULD SEND CATOMA CREEK INTO FLOOD. AS A RESULT...A FLOOD WARNING HAS BEEN ISSUED FOR CATOMA CREEK AT THE U.S. 331 HIGHWAY BRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC101-100336- /O.NEW.KBMX.FL.W.0063.091111T0928Z-091112T1120Z/ /CATA1.1.ER.091111T0928Z.091111T1200Z.091111T2320Z.NO/ 936 AM CST MON NOV 09 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR CATOMA CREEK NEAR THE U.S. 331 HIGHWAY BRIDGE. * FROM TUESDAY NIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM MONDAY THE STAGE WAS 2.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...RISE ABOVE FLOOD STAGE LATE TUESDAY NIGHT AND CONTINUE TO RISE TO NEAR 20.8 FEET BY WEDNESDAY MORNING. THE CREEK WILL THEN FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON. * IMPACT...AT 20 FEET...FLOODING OF AGRICULTURAL LANDS IN THE VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS. $$
3 follow-up statements
000 WGUS84 KBMX 101600 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1000 AM CST TUE NOV 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK... .HEAVY RAINFALL OF (GIVE BASIN AMOUNTS) INCHES HAS OCCURRED SINCE (GIVE DAY OF WEEK) OVER THE (GIVE BASIN NAME/S) DRAINAGE (BASIN)... AND A FLOOD WARNING IS NOW IN EFFECT FOR THE (GIVE RIVER OR STREAM NAME/S). PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC101-110400- /O.EXT.KBMX.FL.W.0063.091111T0600Z-091111T1800Z/ /CATA1.1.ER.091111T0600Z.091111T0600Z.091111T0600Z.NO/ 1000 AM CST TUE NOV 10 2009 THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE. * FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM TUESDAY THE STAGE WAS 12 FEET. * FLOOD STAGE IS 20 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT TONIGHT...AND THEN BEGIN A SLOW FALL AFTER THAT TIME. * IMPACT...AT 20 FEET...FLOODING OF AGRICULTURAL LANDS IN THE VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS. $$
000 WGUS84 KBMX 101632 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1032 AM CST TUE NOV 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK... .HEAVY RAINFALL OF 2 TO 3 INCHES HAS OCCURRED SINCE MONDAY OVER THE CATOMA CREEK BASIN...AND A FLOOD WARNING REMAINS IN EFFECT FOR THE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC101-110432- /O.EXT.KBMX.FL.W.0063.091111T0524Z-091111T1900Z/ /CATA1.1.ER.091111T0524Z.091111T0600Z.091111T0700Z.NO/ 1032 AM CST TUE NOV 10 2009 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK NEAR THE U.S. 331 HIGHWAY BRIDGE. * FROM THIS EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM TUESDAY THE STAGE WAS 12.3 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 20.1 FEET BY AFTER MIDNIGHT . THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 20 FEET...FLOODING OF AGRICULTURAL LANDS IN THE VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS. $$
000 WGUS84 KBMX 101853 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1253 PM CST TUE NOV 10 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE... .RISES HAVE NOT BEEN AS GREAT AS FORECAST ON CATOMA CREEK...AND THE FLOOD WARNING IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT. && ALC101-101923- /O.CAN.KBMX.FL.W.0063.000000T0000Z-091111T1900Z/ /CATA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1253 PM CST TUE NOV 10 2009 THE FLOOD WARNING IS CANCELLED FOR THE CATOMA CREEK NEAR THE U.S. 331 HIGHWAY BRIDGE. * AT 12 PM TUESDAY THE STAGE WAS 12.6 FEET. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 18 FEET WEDNESDAY MORNING . * IMPACT...AT 20 FEET...FLOODING OF AGRICULTURAL LANDS IN THE VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 9, 5:30 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Nov 9, 5:30 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 AM CST MON NOV 9 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... ALL EYES ARE LOOKING SOUTH AS HURRICANE IDA PICKS UP SOME FORWARD SPEED TOWARDS THE NORTHERN GULF COAST. THE MAJOR IMPACTS ACROSS CENTRAL ALABAMA ARE SHAPING UP AS MOSTLY A HEAVY RAIN EVENT WITH WIND AND WIND GUSTS SETTLING FOR A MORE MINOR THREAT TO THE EXTREME SOUTH AND SOUTHEASTERN COUNTIES. FOR TODAY...EXPECT A QUIET START WITH LIGHT RAIN SHOWERS PUSHING INTO THE SOUTHERN COUNTIES LATER IN THE AFTERNOON. WINDS SHOULD GENERALLY INCREASE FROM SOUTH TO NORTH...BUT FOR THE MOST PART REMAIN AROUND 10 TO 15 MPH IN THE NORTH AND 15 TO PERHAPS AS MUCH AS 25 MPH IN THE EXTREME SOUTH. TONIGHT...THE MAIN SHOW WILL BEGIN AS IDA BEGINS TO MAKE LANDFALL. THE MODERATE TO HEAVY RAINFALL WILL BEGIN IN THE SOUTH AND SOUTHEAST SOMETIME BEFORE MIDNIGHT...WITH THE THREAT OF POTENTIAL FLOODING COMING AFTER MIDNIGHT FOR THE EASTERN COUNTIES. THE MODERATE TO HEAVY RAIN WILL SPREAD QUICKLY NORTHWARD BY DAYBREAK AND COVER MUCH OF THE CWA. THE INTERSTATE 65 CORRIDOR...EAST LOOKS TO BE A GOOD DIVIDING LINE FOR THE HEAVIEST RAIN AXIS...WITH TOTALS THROUGH THE OVERNIGHT OF 2 TO 4 INCHES. WITH THAT IN MIND...WILL ISSUE A FLOOD WATCH FOR THE COUNTIES GENERALLY ACROSS THE EASTERN HALF OF THE CWA. THE WIND AND WIND GUSTS WILL ALSO INCREASE ACROSS THE AREA 10 TO 20 MPH IN THE NORTHERN TIER COUNTIES AND 15 TO 30 MPH ACROSS THE SOUTH...WITH HIGHER GUSTS. TUESDAY...EXPECT MUCH OF THE SAME AS IDA IS EXPECTED TO TAKE A TURN TO THE EAST...KEEPING THE CENTER OF CIRCULATION JUST TO OUR SOUTH DURING THE MORNING HOURS. THE HEAVIEST RAINFALL WILL CONTINUE TO PLAGUE THE EASTERN HALF OF THE CWA...WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED. THIS WILL PUSH THE RAINFALL TOTAL AMOUNTS AT AROUND 3 TO 6 INCHES FOR THIS SAME AREA. WINDS WILL ALSO CONTINUE AT 10 TO 20 MPH IN THE NORTH AND 15 TO 30 MPH IN THE SOUTH AND SOUTHEASTERN COUNTIES. BY TUESDAY NIGHT...IDA WILL BE PUSHING OFF TO THE EAST-NORTHEAST THROUGH GEORGIA AND THE CAROLINAS AND THE RAIN AND WIND WILL DIMINISH FROM WEST TO EAST THROUGH THE EVENING INTO THE OVERNIGHT HOURS. FROM WEDNESDAY ON...COOLER AND DRIER AIR WILL FILTER DOWN FROM THE NORTH BRINGING SUNNY SKIES BACK TO THE AREA. WILL WATCH FOR ANOTHER COLD FRONT LATER IN THE WEEKEND TO BRING AN ADDITIONAL THREAT OF RAIN TO THE AREA...MOST LIKELY SUNDAY INTO MONDAY. 17/KLAWS && .AVIATION...12Z TAF DISCUSSION. WIND RAIN AND LOW CEILINGS ASSOCIATED WITH HURRICANE IDA WILL BEGIN TO IMPACT MGM AND TOI THIS AFTERNOON. INCREASING WIND SPEEDS WILL BE THE FIRST SIGN OF DETERIORATING WEATHER CONDITIONS INCREASING TO AROUND 15 KNOTS WITH GUSTS TO 20-25 KNOTS BY 18Z AT MGM AND TOI FARTHER NORTH...GUSTS SHOULD REMAIN BELOW 20 KNOTS THROUGH THE DAY. PREVAILING DIRECTION WILL BE FROM THE EAST AT ALL SITES OVER THE NEXT 24 HOURS. OVERNIGHT...SPEEDS WILL CONTINUE TO INCREASE...SUSTAINED BETWEEN 15 AND 20 KNOTS AT ALL SITES BEFORE 06Z. MGM AND TOI COULD SEE SUSTAINED SPEEDS EVEN HIGHER WITH GUSTS IN EXCESS OF 30 KNOTS AFTER 00Z. RAINFALL WILL LIKELY REDUCE VISIBILITY TO AT LEAST MVFR CONDITIONS AS EARLY AS 2300Z AT TOI...BY 0000Z AT TOI...AND AFTER 4 OR 5Z ELSEWHERE. CEILINGS SHOULD STAY VFR AT BHN EET ANB AND TCL THROUGH AT LEAST 04Z...AND AS EARLY AS 2300 AT MGM AND TOI. CLOUD HEIGHTS ARE NOT EXPECTED TO DROP BELOW MVFR CONDITIONS. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH IN EFFECT FROM 9 PM MONDAY THROUGH 6 PM TUESDAY FOR THE FOLLOWING ZONES: ALZ017>021-024>029-035>038-040>050. THIS INCLUDES THE FOLLOWING COUNTIES: BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR. WIND ADVISORY IN EFFECT FROM NOON MONDAY THROUGH 6 PM TUESDAY FOR THE FOLLOWING ZONES: ALZ033-039>050. THIS INCLUDES THE FOLLOWING COUNTIES: PERRY- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY- MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR. LAKE WIND ADVISORY IN EFFECT FROM NOON MONDAY THROUGH 6 PM TUESDAY FOR THE FOLLOWING ZONES: ALZ011>015-017>032-034>038. THIS INCLUDES THE FOLLOWING COUNTIES: MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT- ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON- SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-BIBB- CHILTON-COOSA-TALLAPOOSA-CHAMBERS. && 17/27
Hazardous weather outlook, Nov 9, 5:00 AM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 AM CST MON NOV 9 2009 ALZ011>015-017>050-101100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 500 AM CST MON NOV 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. FLOODING RAINFALL IS EXPECTED AFTER 9 PM THROUGH THE REMAINDER OF THE OVERNIGHT HOURS ON MONDAY AS HURRICANE IDA MAKES LANDFALL ALONG THE NORTHERN GULF COAST. THE GREATEST THREAT FOR FLOODING WILL GENERALLY BE ALONG AND EAST OF INTERSTATE 65. RAINFALL AMOUNTS FROM 2 TO 4 INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY ALONG THE INTERSTATE 85 CORRIDOR...SOUTH. STRONG GUSTY WINDS FROM HURRICANE IDA ARE EXPECTED ACROSS MUCH OF THE CWA LATER THIS AFTERNOON...LASTING THROUGH THE OVERNIGHT HOURS. WINDS FROM THE HWY 80 CORRIDOR...SOUTH ARE EXPECTED TO BE 15 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH. NORTH OF HWY 80...WINDS WILL BE 10 TO 20 MPH WITH GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL AND STRONG GUSTY WINDS FROM IDA ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE DAY ON TUESDAY. THE HEAVIEST RAINFALL IS EXPECTED TO CONTINUE UNTIL THE LATE AFTERNOON HOURS TUESDAY...GENERALLY FROM THE INTERSTATE 65 CORRIDOR...EAST. WINDS FROM 15 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR...AND WINDS FROM 10 TO 20 MPH ARE EXPECTED ELSEWHERE. HIGH WINDS ARE EXPECTED TO CONTINUE ON WEDNESDAY IN THE WAKE OF IDA. WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS COULD BE EXPERIENCED AREA WIDE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY MONDAY NIGHT THROUGH TUESDAY NIGHT. 17/KLAWS
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 4:17 AM CST | Flood Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 44 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.